Turn on thread page Beta
    • Thread Starter
    Offline

    1
    ReputationRep:
    I don't know if I am overreacting, but it's possible.

    I had a really bad stomach ache and took 2 500mg paracetamol. It didn't help so about an hour later I took another one. I was only supposed to take 2. I suddenly have a headache, about 2-3 hours later. I also feel tired.

    Is there anything I should do?
    Offline

    9
    ReputationRep:
    I dont think you can OD on an extra 500mg of paracetamol. Just do the same old trick, plenty of water. If the pain is still there take another NSAID such as Ibuprofen or Aspirin, these can be safely taken with paracetomal. Dont blame me if you OD though.
    • #1
    #1

    (Original post by duckiciao)
    I dont think you can OD on an extra 500mg of paracetamol. Just do the same old trick, plenty of water. If the pain is still there take another NSAID such as Ibuprofen or Aspirin, these can be safely taken with paracetomal. Dont blame me if you OD though.
    Or, you can just sit through it. Unless it's really painful, in which case wait another couple of hours and have a stronger painkiller.

    What does the paracetamol box say? Something like 'take no more than 8 tablets per day'? Go with that (but don't take them all in one go!)

    Seriously, don't worry.
    Offline

    1
    ReputationRep:
    One more isnt going to make a difference to you, i'd just alternate what your taking, ie take 2 paracetamol, 2 hours later 2 ibuprofen, 2 hours after that 2 paracetamol, just make sure you dont have more than the daily reccomended dose.
    Offline

    18
    ReputationRep:
    you can take ibroprofen and paracetamol together no problem, just dont OD on it again as it can cause severe damage to the liver. Even ODing on an extra 2 can cause real damage. Im not over reacting either ive just had a lecture on it
    • Thread Starter
    Offline

    1
    ReputationRep:
    Eshk. Not what I wanted to hear really... I never take painkillers either.

    Well, the pain has gone now so I will not be taking any more.
    Offline

    19
    ReputationRep:
    (Original post by Rennie)
    I don't know if I am overreacting, but it's possible.

    I had a really bad stomach ache and took 2 500mg paracetamol. It didn't help so about an hour later I took another one. I was only supposed to take 2. I suddenly have a headache, about 2-3 hours later. I also feel tired.

    Is there anything I should do?
    You aren't over reacting. It's natural to feel anxious when you're in pain.
    If you've taken 2 500mg Paracetemol tablets you should wait 4-6 hours until you take another dose.
    If your stomach ache is that bad, try Milk of Magnesia. Maybe it's just indegestion, in which case take some indigestion tablets.
    Tiredness is not a common side effect of taking Paracetemol, but it is definetly a side effect.
    If you're still in pain, try taking Ibuprofen.
    Offline

    2
    ReputationRep:
    (Original post by Rennie)
    Eshk. Not what I wanted to hear really... I never take painkillers either.

    Well, the pain has gone now so I will not be taking any more.
    Well, only take the recommended dose, and don't take any for a while, but you still can in the future!

    I only felt really really bad when I ended up having taken about 7 tablets in an hour, all 500mg... that's when it's more of an OD. Don't do that.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 15, 2007
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.